MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; MOTO PARTIAL KNEE 02.07.10.2294 PIN Ø3.2 L=40 MM HA3.5 MECHE HEAD TRIANGLE

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; MOTO PARTIAL KNEE 02.07.10.2294 PIN Ø3.2 L=40 MM HA3.5 MECHE HEAD TRIANGLE
Model Number 02.07.10.2294
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 4 april 2025 lot 1750645: (b)(4) items manufactured and released on 04-sep-2017.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.R&d investigation the pin is broken at the end of the threaded part.The pin appears completely worn with signs of damage in the whole length.Also, the thread is totally flattened.The pin involved in the complaint has been compared with a new device of the same reference: the wear on both the threaded part and smooth area due to prolonged use is clearly evident.We could assume that the pin was damaged during previous surgeries and, due to the reduced performance of the worn thread, the pin could be overheated during the last insertion into the cutting guide up to the final breakage.Clinical evaluation during partial knee replacement performed by an expert surgeon, a pin broke during removal.Due to the position of the fragment, it was necessary to prolong the surgery and make an additional small posterior access to remove it.Except for the prolonged surgery time, no other adverse consequence was experienced or is to be expected.It appears that progressive damage over the useful life of the device resulted in the issue reported, while no systemic deficiency can be identified based on this case and the investigation results do not indicate any potential manufacturing issue.
 
Event or Problem Description
The pin broke while taking it out from the 2-in-1 cutting guide.The broken part remained stuck in the bone.Bone quality was very good.When the surgery was completed, the patient was turned into a prone position to remove the pin part from posterior approach.No additional anesthesia was administered, but the surgery was prolonged by about 40 minutes, and the total surgery time was approximately 2 hours.The surgeon reported that it is possible the pin was already worn before use, since the set has been with the hospital for quite some time.A further indication of the prior wear might be that there was no lot number readable on the pins anymore.

Brand Name
KNEE INSTRUMENTS
Common Device Name
MOTO PARTIAL KNEE 02.07.10.2294 PIN Ø3.2 L=40 MM HA3.5 MECHE HEAD TRIANGLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21890741
Report Number3005180920-2025-00305
Device Sequence Number17026691
Product Code LXH
UDI-Device Identifier07630040763189
UDI-Public07630040763189
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.2294
Device Lot Number1750645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale